Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 90, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 7, 2018, 5:10 AM CDT for Lewis County, Missouri. It took effect at Sep 7, 2018, 6:41 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 5:10 AM CDT (10:10 UTC)
- In effect from
- Sep 7, 2018, 6:41 AM CDT
- Expired
- Sep 11, 2018, 4:00 AM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 14.95 ft at Sep 7, 2018, 3:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
099
WGUS43 KLSX 071010
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
510 AM CDT Fri Sep 7 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of heavy rainfall upstream of the site
over the last couple of days. Additional heavy rainfall is possible today
into tonight...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-081009-
/O.NEW.KLSX.FL.W.0090.180907T1141Z-180911T0900Z/
/EWNM7.1.ER.180907T1141Z.180909T0600Z.180910T0900Z.NO/
510 AM CDT Fri Sep 7 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until late Monday night.
* At 4:30 AM Friday the stage was 10.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
crest near 12.7 feet by early Sunday morning. The river is forecast
to fall below flood stage by Monday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/08 09/09 09/10 09/11 09/12
North Fabius River
Ewing 11.0 10.29 10.2 12.6 10.7 8.5 6.8
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
Maples4 follow-up statements
036
WGUS83 KLSX 071503
FLSLSX
Flood Statement
National Weather Service St Louis MO
1003 AM CDT Fri Sep 7 2018
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
.This Flood Warning is a result of about 1.5 inches of rainfall the
past 48 hours and about 1.25 inches forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-081502-
/O.EXT.KLSX.FL.W.0090.000000T0000Z-180911T0000Z/
/EWNM7.1.ER.180907T1045Z.180908T1200Z.180910T0000Z.NO/
1003 AM CDT Fri Sep 7 2018
The Flood Warning continues for
the North Fabius River near Ewing
* until Monday evening.
* At 9:30 AM Friday the stage was 12.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.9 feet by tomorrow morning,
then fall below flood stage Sunday evening.
* Impact: At 14.0 feet...Left bank begins to flood near Monticello.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/08 09/09 09/10 09/11 09/12
North Fabius River
Ewing 11.0 12.84 13.9 11.7 10.5 8.5 7.0
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-081502-
/O.EXT.KLSX.FL.W.0075.180907T2300Z-180910T1800Z/
/EWMM7.1.ER.180907T2300Z.180909T0000Z.180909T1800Z.NO/
1003 AM CDT Fri Sep 7 2018
The Flood Warning continues for
the Middle Fabius River near Ewing
* from this evening to Monday afternoon.
* At 9:30 AM Friday the stage was 10.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
to crest near 13.9 feet by tomorrow evening. The river is forecast
to fall below flood stage by Sunday early afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/08 09/09 09/10 09/11 09/12
Middle Fabius River
Ewing 12.0 10.25 12.6 13.1 9.2 7.2 5.1
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$781
WGUS43 KLSX 071757
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1257 PM CDT Fri Sep 7 2018
...Observed and Forecast Flooding Changed from Minor to Moderate
Severity for the following rivers in Missouri...
...North Fabius River near Ewing
.This Flood Warning is a result of 0.3 inches of rainfall the past
24 hours and 1.25 inches forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-081756-
/O.EXT.KLSX.FL.W.0090.000000T0000Z-180910T1108Z/
/EWNM7.2.ER.180907T1045Z.180908T0600Z.180909T1108Z.NO/
1257 PM CDT Fri Sep 7 2018
...Observed and Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for the North Fabius River near Ewing.
* At 12:30 PM Friday the stage was 14.9 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and is forecast to continue.
* The river is forecast to crest near 16.8 feet by after midnight
tonight. The river is forecast to fall below flood stage Sunday
morning.
* Impact: At 16.0 feet...Lewis County Road 532 (or 230th Street) will
be flooded at this height.
* Impact: At 15.0 feet...State Highway E west of Williamstown begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/08 09/09 09/10 09/11 09/12
North Fabius River
Ewing 11.0 14.93 16.3 10.9 9.8 8.0 6.9
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$651
WGUS83 KLSX 081048
FLSLSX
Flood Statement
National Weather Service St Louis MO
548 AM CDT Sat Sep 8 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Middle Fabius River near Ewing
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-091048-
/O.EXT.KLSX.FL.W.0090.000000T0000Z-180911T0800Z/
/EWNM7.2.ER.180907T1045Z.180907T2300Z.180910T0800Z.NO/
548 AM CDT Sat Sep 8 2018
The Flood Warning continues for
the North Fabius River near Ewing
* until late Monday night.
* At 5:30 AM Saturday the stage was 11.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Monday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
North Fabius River
Ewing 11.0 11.64 11.5 11.2 10.6 8.3 7.0
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-081118-
/O.CAN.KLSX.FL.W.0075.000000T0000Z-180910T1800Z/
/EWMM7.1.ER.000000T0000Z.180907T2300Z.180908T0125Z.NO/
548 AM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 5:30 AM Saturday the stage was 11.4 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 8:25 PM Friday.
* The river will continue falling to 10.3 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
Middle Fabius River
Ewing 12.0 11.37 11.4 10.3 7.9 6.3 4.8
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$432
WGUS83 KLSX 081439
FLSLSX
Flood Statement
National Weather Service St Louis MO
939 AM CDT Sat Sep 8 2018
...The flood warning is cancelled for the following river in
Missouri...
...North Fabius River near Ewing
...The flood warning continues for the following rivers in
Missouri...
...Cuivre River at Old Monroe
...South Fabius River near Taylor
.This Flood Warning is a result of up to 3 inches of rainfall in the
Taylor basin the past 48 hours and more than an inch in the Old
Monroe basin forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-091438-
/O.EXT.KLSX.FL.W.0086.180909T1800Z-180914T1800Z/
/OMNM7.1.ER.180909T1800Z.180910T1200Z.180913T0600Z.NO/
939 AM CDT Sat Sep 8 2018
The Flood Warning continues for
the Cuivre River at Old Monroe
* from Sunday afternoon to Friday afternoon.
* At 8:30 AM Saturday the stage was 21.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow early
afternoon and to crest near 24.8 feet by Monday morning. The river
is forecast to fall below flood stage by early Thursday morning.
* Impact: At 24.5 feet...Extensive left bank agricultural flooding
develops upstream of the gage. A utility road is flooded along the
Old Monroe levee along the left bank upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
Cuivre River
Old Monroe 24.0 21.10 23.5 24.8 24.5 24.0 23.9
&&
LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080
$$
MOC127-091438-
/O.EXT.KLSX.FL.W.0091.000000T0000Z-180909T1800Z/
/TAYM7.1.ER.180907T2325Z.180908T0400Z.180908T1800Z.NO/
939 AM CDT Sat Sep 8 2018
The Flood Warning continues for
the South Fabius River near Taylor
* until Sunday afternoon.
* At 8:30 AM Saturday the stage was 9.7 feet.
* Flood stage is 9.5 feet.
* The river is forecast to continue falling to below flood stage by
this afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
South Fabius River
Taylor 9.5 9.72 6.3 3.9 2.7 2.3 2.2
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC111-081509-
/O.CAN.KLSX.FL.W.0090.000000T0000Z-180911T0800Z/
/EWNM7.2.ER.180907T1045Z.180907T2300Z.180908T1225Z.NO/
939 AM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 8:30 AM Saturday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 7:25 AM Saturday.
* The river will continue falling to 8.7 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
North Fabius River
Ewing 11.0 10.67 8.7 8.0 6.9 6.0 5.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 7, 4:07 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 7, 4:07 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
407 AM CDT Fri Sep 7 2018
.SHORT TERM... (Through Late Tonight)
Issued at 404 AM CDT Fri Sep 7 2018
The threat for additional heavy rain and flooding continues to be
the main concern. Some locations will add to what has already been
received in the last couple of days.
IR satellite and WV imagery make it clearly evident where the divide
is draped through the region. Extensive cloud cover and moisture can
be seen stretching from just south of the Great Lakes, through
central Illinois and into central and northern sections of Missouri.
It is along this boundary that a fairly narrow corridor of PWATs
exceed 2 inches through the morning and moisture convergence
increases. Though showers have yet to become widespread, the general
theme with the CAMs is to continue to increase activity through the
12z timeframe. Given the impressive PWATs, it is expected that we
will see efficient rainfall production, especially within embedded
pockets of heavier rain from west central Illinois into northeast
Missouri. Some of these locations have already received several
inches in the last couple of days, lowering flash flood thresholds.
This will be something to watch as we progress through the morning,
especially in the event heavier rainfall is nearly stationary.
Remnants of Gordon, currently centered over Arkansas, will continue
to make northward progress through the afternoon. Scattered showers
and a few thunderstorms will spread northward through the morning.
While rain cannot be ruled out south of the surface boundary through
the morning hours, it is not until afternoon that the boundary
begins to sinks south. Increased PWATs around the system are pulled
northward as the two features interact. It is likely additional
showers and more widespread rainfall fills in over the St. Louis
area through the afternoon and evening. Therefore, have not deviated
from categorical PoP late this afternoon into the evening and
overnight hours. The focus for heavy rain begins to shift further
south over east-central and southeast Missouri and into southwest
Illinois Friday evening and Friday night.
Extensive cloud cover, widespread rainfall and southward push of the
boundary, temperatures will stay on the cooler side. High will only
be around 70 over northeast Missouri to near 80 degrees around STL.
Maples
.LONG TERM... (Saturday through Thursday)
Issued at 404 AM CDT Fri Sep 7 2018
Main concerns Saturday and Saturday night is continued heavy
rainfall with the remnants of Gordon.
The NAM/GFS/ECMWF all show the remnant surface low of Gordon moving
from southern Missouri at 12Z Saturday into southwestern Indiana by
12Z Sunday. This will be at the same time a mid level trough slowly
deepens over the central CONUS which will enhance ascent ahead of it
over Missouri and Illinois. Both the NAM/GFS is showing very
strong, persistent moisture convergence along and north of the 850mb
low path across east central Missouri into southwest and south
central Illinois Saturday into Saturday evening which will help
raise the QPF totals. PWATS will be 2-2.25" which is 200% of normal
and warm cloud depths will be very deep leading to very efficient
rain producing showers and thunderstorms. Flash flooding will be
likely, especially on any saturated surface.
The models show the upper trough axis moving across the area on
Sunday with subsidence setting in behind it. This will bring an end
to the precipitation from west to east during the day. Then a large
surface high will move across Missouri and Illinois on Monday and
Tuesday followed by a large upper ridge building over the central
CONUS later in the week. This will keep the forecast mainly dry
after Sunday.
Temperatures will be below normal this weekend with the clouds and
the rain. They will then climb back to September normals by midweek
as the surface high moves to the east and winds turn back out of
the south.
Britt
&&
.AVIATION... (For the 06z TAFs through 06z Friday Night)
Issued at 1152 PM CDT Thu Sep 6 2018
Main changes to the prev forecast are to lower cigs at KCOU and
KUIN. Still believe that KUIN will remain IFR thru the period.
KCOU has already dropped to IFR and there is some uncertainty
regarding trends overnight. At this point, see no reason that cigs
will lift and have therefore kept at IFR thru the period. Some
minor changes to precip timing, but some refining may need to be
done as the event unfolds.
SPECIFICS FOR KSTL/KSUS/KCPS: Main change is to remove IFR cigs
around sunrise. Guidance continues to suggest VFR or MVFR cigs
until Fri late afternoon or more likely evening. Some isod to sct
SHRA may impact terminals overnight, but these shud be brief.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 1 PM CDT this afternoon through Sunday
morning for Crawford MO-Iron MO-Madison MO-Reynolds MO-
Saint Francois MO-Sainte Genevieve MO-Washington MO.
Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
Callaway MO-Cole MO-Franklin MO-Gasconade MO-Jefferson MO-
Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint Charles MO-
Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO.
IL...Flash Flood Watch from 1 PM CDT this afternoon through Sunday
morning for Randolph IL.
Flash Flood Watch through Sunday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Sep 7, 4:02 AM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 402 AM CDT Fri Sep 7 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-080915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 402 AM CDT Fri Sep 7 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a chance of thunderstorms, and heavy rain is likely today and tonight. A Flash Flood Watch is in effect for the entire area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms, and heavy rain is likely through Sunday over parts of the area. A Flash Flood Watch is in effect for the entire area through early Sunday morning due to this expected heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are asked to call in any flooding reports or rainfall reports greater than one inch. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 9:01 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Sep 6, 10:20 PM CDT | River Flood Warning | LSX | Lewis | 6 days |
| Sep 7, 10:12 AM CDT | Areal Flood Advisory | LSX | Lewis | 3 hr |
| Sep 7, 6:01 PM CDT | River Flood Warning | LSX | Marion | 30 hr |
| Sep 7, 6:33 PM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.